Wellbutrin

United States
February 16, 2011 5:56am CST
Good Morning Mylot community! My doctor wants me to start taking Wellbutrin to help with depression, but I am nervous about it, because I don't reall knwo personally how it might affect me. I don't want to be all drugged-out looking (or feeling) because of it. Have you ever taken anything for depression? How did the medicine affect you at first? Were you groggy initially? I am also worried about possible interactions due to the new medicine and the medicines I already take. I take birth control pills, Abilify, fish oil, and a daily woman's vitamin. Any suggestions? Have you had experience with Wellbutrin? What does it do for you exactly?
3 people like this
5 responses
• United States
16 Feb 11
You've got to have confidence in your doctor that he knows what he's doing? have you talked to your doctor about taking Wellbutrin? If not, do so. If you did, what did he say? Most antidepressants have some side effects. I take Effexor XR. It works great. However, I do get a dry throat every now and then. i just drink some water or carry some cough drops with me. Much better than going through any of the symptoms of clinical depression.
• United States
17 Feb 11
I do have confidence in my doctor, it's just that I don't know for sure how the Wellbutrin will affect my person, for everybody is different. One time I had a very bad reaction to Seroquel, so am just a little concerned is all. The doc says I shoudl be fine though, he is going to start me on a 100 mgs, then once my body gets used to it, he is going to increase the dosage to 200. Sounds like a lot, but if it works, it works, ya know?
• United States
17 Feb 11
Great. Then you are where you need to be with your meds. it does take some time for that stuff to stay in your bloodstream. So hang in there. Kindest regards, Dave
@Monkeyrose (2850)
• Canada
16 Feb 11
Well everyone reacts to different kinds of antidepressants differently. As for side effects... your supposed to tell your doctor what other things you are taking so he does not perscripe you something that will have bad effects. As for the fish oil and woman's daily vitamin they will probably not affect it Just take it slow and talk to your docter if things aren't going well.
• United States
16 Feb 11
Thank you, MonkeyRose (I love your name), I will take it slow and talk to my doctor about any potential side effects. I have taken Wellbutrin before, but that was years ago. My doc seems to think I need it, so I will follow the doctor's orders! Have a good day, MonkeyRose, and thank you for responding!!
2 people like this
• Canada
16 Feb 11
No problem. I have been on anti-depressants for years. I know some of them dont react well. or sometimes they just stop working after years. I hope they work for you.
1 person likes this
@GardenGerty (96659)
• Marion, Kansas
16 Feb 11
I have known people who have taken Welbutrin. It actually is given under another name to help stop smoking. I believe it is an SSRI The worst I have ever heard about it is that some people feel chilly taking it. It does not make you sleepy. If it did you would just change and take it at night. Ask your pharmacist, but the only thing I see that would have a potential for interaction is Abilify, but I am not a doctor or a pharmacist. I know that actually Abilify is given to help anti depressants like Wellbutrin work better.
• United States
17 Feb 11
Hi GardenGerty, I hope the two meds do work together to help me feel better! Thank you for responding today! :)
• United States
11 Mar 11
I have been on Wellbutrin in addition to Zoloft for several years. I have not had any bad experience with taking it. It has helped my energy level quite a bit. Everyone is different but I would suggest trying it, if your doctor has recommended it, at the lowest dose first to see how it will effect you.
• United States
2 Mar 11
I was fine on Wellbutrin. If affects each person different. Hope it works for you. Good luck.